MAUDE Adverse Event Report: HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM

HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM
Catalog Number 1103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Urinary Tract Infection (2120); Blood Loss (2597)
Date of Event 04/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.The implantation of a vad is an invasive procedure requiring general anesthesia, median sternotomy, a ventilator and cardiopulmonary bypass.A user must fully consider the risks of this device with that of other treatment modalities before deciding to proceed with device implantation.These surgical procedures are associated with numerous risks.Infection, gastrointestinal bleed are known potential adverse event associated with the implantation of all vads as outlined in the instructions for use.Gastrointestinal bleeding has been identified as a known potential risk associated with use of all vads as outlined in the instructions for use (ifu).Known contributing factors to gi bleeding include individual patient comorbidities and pharmacological factors.The ifu addresses guidelines for optimal patient management, including therapeutic anticoagulation guidelines.Gi bleeding/av ms are known potential complications associated with all patients implanted with vads.With review of the available information there is no indication of any device malfunction or performance issues impacting the event.Although a definitive root cause cannot be determined, clinical, pharmacological, and patient factors including comorbidities are known possible contributors to the event.Heartware will submit a supplemental report when new facts arises which materially alters information submitted in a previous mdr report.Device remains implanted.
 
Event or Problem Description
It was reported from the clinical study site that the patient was admitted on (b)(6) 2017 for upper gastrointestinal (gi) bleeding and bacteria gi infection with a urinary tract infection.Patient was stated to have been transfused 5 units of packed red blood cells (prbc's).Patient was also stated to have received angiectasia clipping, medication management, and antibiotics.Patient was stated to have been discharged on (b)(6) 2017.No additional information available.

Brand Name
HEARTWARE® VENTRICULAR ASSIST SYSTEM
Common Device Name
CIRCULATORY ASSIST SYSTEM
Manufacturer (Section D)
HEARTWARE, INC
14400 nw 60th avenue
miami lakes FL 33014 3105
MDR Report Key6684065
Report Number3007042319-2017-02059
Device Sequence Number2059764
Product Code DSQ
UDI-Device Identifier00888707000062
UDI-Public00888707000062
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2017
Device Catalogue Number1103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2017
Initial Report FDA Received Date07/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age71 YR
Patient Weight111